I have been struggling with symptoms of a yeast infection on and off for 6 months. It all started after taking antibiotics for 10 days in June 2013. Ever since then I have had vaginal irritation, burning, itching, and a whitish chunky discharge. I went to see my GYN and she prescribed Diflucan. It eased the symptoms, but became worse after completing the medicine. So I went back to the GYN and she prescribed diflucan again. I have been back to the doctor several times for the same symptoms so my doctor prescribed Boris Acid 14 days. This really helped the symptoms but once I stopped the medicine my symptoms came back. I have tried this medicine several times with the same result. I still have the vaginal irritation, burning, itching and white discharge. My GYN has taken a swab and looked under the microscope every time I have gone to her. She said I definitely have a yeast infection and sent it for a culture. The labs keep showing a negative result for yeast, other vaginal infections and all STDs. I don't understand why my doctor can see the yeast under the microscope but my cultures are negative. I also don't understand why the medicine prescribed to me eases my symptoms but never takes them away completely. I have even tried a douche with garlic and water, which helps but does not relieve all symptoms. Can you help me? Do I have a yeast infection or could it be something else?
Hi! If you were my patient, I would advise you that you probably do have a chronic yeast infection. I would start with 3 days in a row of Diflucan and then I would have you take it once every week for six months. After that I would stop and hopefully that would be enough. You will need to have some liver testing during that time to be certain that the medicine is not affecting your liver, but it usually doesn't and you will probably need this much medication to clear the infection. By the way, you can use Boric acid more than once too. Good luck! Dr B
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.